# SDR CA951018201

- Difficulty date: September 3, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-28-140
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 6689403
- Condition: Failed
- Location: Eng Exh
- Component: Piper, 6689403
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN)THE PILOT WAS EXPERIENCING ENGINE DEGRADATION AND DECIDED TO LAND. THE AME WITH A PILOTS LICENCE, ARRIVED & INSPECTED THE AIRCRAFT AND HE DECIDED TO PROCEED BASE. WHILE IN CRUISE HE EXPERIENCED LOWER  THAN NORMAL ENGINE RPM. UPON ARRIVAL AT BASE THE INSPECTION WAS STARTED AND SEVERAL ITEMS WERE FOUND. THE SPARK PLUGS WERE CHANGED AND THE CARBURETOR WAS CHANGED DUE TO A POROUS FLOAT, ALSO THE RPM GAUGE WAS FOUND TO BE READING LOW BY APPROXIMATELY 100 RPM. THESE REPAIRS PROVED TO BE ACCEPTABLE ON GROUND RUN BUT THE RPM WOULD DECAY IN FLIGHT. AN AUDIBLE RATTLE WAS PRESENT AT IDLE. THIS WAS FOUND TO BE CAUSED BY A BREAKDOWN INSIDE THE EXHAUST PIPE. THE BROKEN PIECES WERE BLOCKING EXHAUST FLOW INTERMITTENTLY.
